Mihai Stoiciu

Stoiciu

  • B.S. Mathematics, University of Bucharest.
  • Ph.D. Mathematics, California Institute of Technology.

 

Publications

  • An estimate for the number of bound states of the Schrödinger operator in two dimensions, Proc. Amer. Math. Soc. 132 (2004), 1143-1151.  The pdf, dvi and ps files are posted here.
  • Zeros of Random Orthogonal Polynomials on the Unit Circle, Ph.D. Thesis at Caltech, June 2005. The pdf file is posted here.
  • The statistical distribution of the zeros of random paraorthogonal polynomials on the unit circle, J. Approx. Theory  39 (2006), 29-64. [pdf]
  • The Eigenvalue Distribution of Random Schrödinger Operators and CMV Matrices, Mathematisches Forschunginstitut Oberwolfach Report, 9/2006, 20-22. The pdf file is posted here.
  • Poisson Statistics for Eigenvalues: From Random Schrödinger Operators to Random CMV Matrices, CRM Proceedings and Lecture Notes, volume 42, 2007, 465-475. The pdf file is posted here.
  • (with J.B. Friedlander and F. Luca) On the Irrationality of a Divisor Function Series, Integers 7 (2007), A31, 9 pp. (electronic). The pdf file is posted here.
  • (with R. Killip) Eigenvalue Statistics for CMV Matrices: From Poisson to Clock via Random Matrix Ensembles, Duke Mathematical Journal 146 (2009), no.3, 361-399. The pdf file is posted here.
  • (with K. Gittins, N. Peyerimhof, and D. Wirosoetisno) Some Spectral Applications of McMullen’s Hausdorff Dimension Algorithm, Conform. Geom. Dyn. 16 (2012), 184-203. The pdf file is posted here.
  • Spectral properties of Random and Deterministic Matrices, Math. Model. Nat. Phenom., Vol.  9, No. 5 (2014), 270-281. The pdf file is posted here: MMNP_Paper.
  • (with F. Gong, O. Meyerson, J. Meza, and A. Ward) Explicit Bounds for the Pseudospectra of Various Classes of Matrices and Operators, accepted for publication in Involve – a journal of mathematics. The pdf file is posted here: PseudospectraGMMSW.

 

Recent Teaching

  • Spring 2015: Math 250 – Linear Algebra (Course website on Glow)
  • Fall 2014: Math 200 – Discrete Mathematics, Math 355 – Abstract Algebra (Course website on Glow)
  • Fall 2013: Math 151 – Multivariable Calculus (Course website on Glow)
  • Spring 2012: Math 305 – Applied Real Analysis (Course website on Glow)
  • Winter Study 2012: Math 15 – Mathematics of the Rubik’s Cube (Course website on Glow)
  • Fall 2011: Math 315 – Groups and Characters, Math 322 – Differential Geometry (Course website on Glow)

 

Undergraduate Research Supervised

Williams College “SMALL” REU, June-August 2007, Mathematical Physics Group: James Arnemann, Scott Smedinghoff, Miles Wheeler, Sunmi Yang. Project: “Clock Theorems for Eigenvalues of Finite CMV Matrices”. The pdf file is posted here.

Williams College “SMALL” REU, June-August 2010, Mathematical Physics Group: Matthew Coudron, Amalia Culiuc, Philip Vu, Stephen Webster. Project: “Spectral Analysis of Non-Hermitian Matrices”. The pdf file is posted here.

Williams College “SMALL” REU, June-August 2014, Mathematical Physics Group: Feixue Gong, Olivia Meyerson, Jeremy Meza, Abigail Ward. Project: “Explicit Bounds for the Pseudospectra of Various Classes of Matrices and Operators”. The pdf file is posted here: SMALL_2014_Paper

Honors (thesis) students:

  • Brian Simanek ’07 – “Spectral Properties of Random Unitary Band Matrices”. pdf file
  • Sunmi Yang ’08 – “A Numerical Analysis of the Spectrum of the Almost Mathieu Operator”. pdf file
  • Irina Zhecheva ’08 – “Ergodic Properties of Random Schrödinger Operators”. pdf file
  • Zhaoning Nancy Wang ’11 – “Sturm-Liouville Oscillation Theory for Differential Equations and Applications to Functional Analysis”. pdf file
  • Gregory White ’12 – “Stochastic Calculus and Applications to Mathematical Finance”. pdf file
  • Liyang Zhang ’12 – “Spectral Theory for Matrix Orthogonal Polynomials on the Unit Circle”. pdf file
  • Nicholas Gardner ’15 – “History Dependent Stochastic Processes and Applications to Finance”. Neeko_Gardner_Thesis

 


Contact Information
E-mail: mstoiciu@williams.edu
Office: 206 Bronfman Science Center
Phone: (413) 597-2428
Fax: (413) 597-4061
Mailing address: Williams College, Department of Mathematics and Statistics, Williamstown, MA 01267, USA


Math Department Home Page